Log In Sign Up

Another question-- about meds!


Forum: Children With ADHD

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Children With ADHD LinkBack Topic Tools Search this Topic Display Modes
  #1  
November 21st, 2010, 07:50 PM
fibigrey's Avatar Mega Super Mommy
Join Date: Aug 2009
Location: Upstate, NY
Posts: 2,682
Send a message via AIM to fibigrey
Thanks to all who responded to my last post..

Here is another question, and I know its kindof relative to how YOUR child reacts to certain meds.

We are on day two of Adderal.. The first day seemed to go very well.. He was actually able to even explain his feelings better besides getting so upset...It seemed to wear off at about 5pm..

Today, we did it again, and today didn't go as well.. My DS was soo moody all day.. Not just moody, but emotional... It was pretty awful.

Could this be just a bad day in general for him? Could it be the meds? Does he need some adjustment time? how long do I give him for adjusting to decide whether to see the doc sooner? he also complains of an upset stomach and headache, but it doesn't seem to last long.. on and off it seems.. Especially after he eats, he gets a stomach ache.

any input would be appreciated! tomorrow will be his first day on it at school, so wish us luck!!
__________________
Reply With Quote
  #2  
November 22nd, 2010, 07:06 AM
BusyMom4's Avatar Veteran
Join Date: Oct 2010
Posts: 217
there are side effects of adhd meds; some are worse for some kids than others. it could be the meds, and it could get better in time, or he could simply need a lower dose. i would give it a few more days, and if you dont see a change call the doctor and ask about a lower dose. loss of appetite has been our biggest side effect for both of them, and ds has a hard time falling asleep at night, so his ped had us give him melatonin at night and that has helped.

you do have to try different doses and sometimes different meds at first until you find what works, so dont hesitate to tell your doctor exactly what is going on.
__________________


Big thanks to KimberlyD0 for my amazing siggy
Reply With Quote
  #3  
November 22nd, 2010, 03:25 PM
Amanda C's Avatar Platinum Supermommy
Join Date: Oct 2005
Location: East Texas
Posts: 17,724
My ds couldn't do Adderall. It made him to weepy and moody. As soon as I told the doc how he was feeling he said a dose adjustment wouldn't help. He said the Adderall just wasn't going to work for him so he gave Josh Concerta instead. That's been perfect for us. He's been on it for 4 years now.

You may have to try a couple of different kinds before you get the perfect med. Also make sure all his teachers know that he's on it that way they can watch him and let you know how he does.
__________________








Reply With Quote
  #4  
November 24th, 2010, 12:22 PM
lovemyboysandabbey2's Avatar Platinum Super Mommy
Join Date: Sep 2005
Location: wisconsin
Posts: 82,834
Send a message via AIM to lovemyboysandabbey2 Send a message via Yahoo to lovemyboysandabbey2
sometimes it takes a few meds to find the right one, also it could just be he had an "off" day I know sometimes my kids act ias if they aren't on anything...
plus it can take a few weeks to get the full effect of the med in their system.
__________________

Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 11:03 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0